Alert archive / Indiana / Lake Effect Snow Warnings in 2017
Lake Effect Snow Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this lake effect snow warning at Mar 15, 2017, 2:54 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2017, 2:54 AM EDT (06:54 UTC)
- Expired
- Mar 15, 2017, 11:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this lake effect snow warning went out at Mar 14, 7:30 PM EDT, 7 hours 24 minutes earlier.
Area forecast discussion, Mar 14, 7:30 PM EDT, 7 hours 24 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
730 PM EDT Tue Mar 14 2017
.SYNOPSIS...
Issued at 730 PM EDT Tue Mar 14 2017
Lake effect snow showers are expected to produce several inches of
snow over northwest Indiana and the southwest corner of lower
Michigan tonight. The rest of the area can expect very cold
conditions tonight with lows dropping to around 10 with wind chills
in the single digits. Lake effect snow showers will diminish on
Wednesday with continued cold temperatures with highs only 25 to 30.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 333 PM EDT Tue Mar 14 2017
Obvious problem in the short term is lake effect single band
overnight and where it will move. Initially seeing instability
snow showers across much of the area with diurnal heating...steep
low level lapse rates and cold core aloft with upper short wave.
These should diminish through the evening as short wave exits and
little diurnal heating is lost. Skies will begin to clear outside
of lake effect with subsidence and this will lead to cold temps
again tonight.
Intense single band currently over western Lake Michigan. Delta T
values to climb into the 20s tonight with upstream preconditioning
...steep low level lapse rates and long fetch all leading to window
of intense snowfall overnight in northwest. Hires guidance
indicates two possible outcomes with one being weakening of this
band this evening while another band develops off of the eastern
shores of the Lake Michigan. Second solution has this current band
curving through northwest Indiana into western CWA while second
band develops off the eastern shore and comes inland...but a bit
farther east closer to Laporte and St. Joseph county line. Both
solutions plausible and seeing hints of the eastern band in
reflectivity mosaic but western band has not shown much weakening
with low VIS where it has skirted lakeshore and have doubts that
this will fall apart tonight. Ultimately latest forecast not too
far from previous inherited forecast but did expand higher amounts
south and east. A bit concerned for some locally higher amounts
in Laporte county and considered upgrade to warning. Inversion
lowers late tonight but still decent omega in shallow moist zone
with DGZ so while intensity should weaken toward daybreak expect
some snow showers to continue. The short duration should help
limit amounts as well despite the usual large snowfall amounts
seen in single bands. Given the uncertainty with band location
and short window opted to hold off on upgrade to warning since
advisory already in place and can upgrade this evening if things
come together. Did include Berrien for extreme southwest portion
of county and Starke where trajectories and amounts are coming up
with similar advisory criteria to Laporte.
&&
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 333 PM EDT Tue Mar 14 2017
Long term pattern becomes more progressive but still expect temps
to remain near or slightly below normal with a slow moderation
possible early next week. Snow cover will be slow to leave with
low temps dropping below freezing many nights. Next weather system
to approach late Thursday night and Friday. Some pcpn type
concerns with this wave but too early to try and work through pcpn
types but some freezing pcpn not out of question. For now stayed
with a rain and snow mix with iron out details closer to time
period. Another system then expected early next week with similar
concerns given cold morning temps but moderating diurnal temps
into the 40s and even a run at 50 Monday possible.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 730 PM EDT Tue Mar 14 2017
Diminishing trends on radar over the eastern half of northern
Indiana are expected to continue this evening as diurnally driven
snow showers dissipate...not expecting any impact from these at KFWA
by the beginning of the TAF period. Intense single band of lake
effect snow that began over the northeast corner of Illinois is
gradually transitioning eastward as low level flow backs more toward
N/NW. The more intense band is expected to remain west of KSBN...and
therefore only expect scattered snow showers with MVFR visibilities
to impact the airport. Cyclonic northwest flow to persist Wednesday
but lowering inversion heights will lead to diminishing lake effect
snow showers.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Lake Effect Snow Advisory from 9 PM this evening to 9 AM CDT
Wednesday for INZ003-012.
MI...Lake Effect Snow Advisory from 10 PM this evening to 10 AM EDT
Wednesday for MIZ077.
OH...NONE.
LM...Small Craft Advisory until 8 PM EDT Wednesday for LMZ043-046.
&&
SYNOPSIS...Logsdon
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...Logsdon
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Mar 14, 4:38 AM EDT, 22 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 438 AM EDT Tue Mar 14 2017 INZ003-150845- La Porte- 338 AM CDT Tue Mar 14 2017 This hazardous weather outlook is for portions of northern Indiana. .DAY ONE...Today and Tonight Lake effect snow is expected to develop this evening and continue into Wednesday morning. Reduced visibilities, intense snowfall rates, and several inches of snow will create difficult travel conditions. Reference the Lake Effect Snow Advisory for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Lake effect snow will taper off by mid morning on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but snowfall reports are appreciated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ004-012>015-020-022-023-MIZ077-150845- St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-Miami- Berrien- 438 AM EDT Tue Mar 14 2017 /338 AM CDT Tue Mar 14 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Today and Tonight Lake effect snow showers will be possible later this evening into Wednesday morning. Light accumulations may create difficult travel in some areas tonight into Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ005>009-016>018-024>027-032>034-MIZ078>081-OHZ001-002-004-005-015- 016-024-025-150845- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 438 AM EDT Tue Mar 14 2017 This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight A small craft advisory is in effect today into tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A small craft advisory is in effect on Wednesday. Conditions hazardous for small craft will be possible Friday night through Saturday night. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-150845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 438 AM EDT Tue Mar 14 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 10:39 AM EDT | Special Weather Statement | IWX | Saint Joseph | 51 min |
| Mar 15, 11:04 AM EDT | Lake Effect Snow Advisory | IWX | 3 hr | |
| Mar 15, 12:00 PM EDT | Special Weather Statement | IWX | Elkhart | 60 min |
| Mar 15, 11:04 AM EDT | Lake Effect Snow Warning | IWX | 3 hr |
Nearby
Lake Effect Snow Warnings in Indiana, 2017Every lake effect snow warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.